MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ2 STD; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ2 STD; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-03-080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Pain (1994); Pocket Erosion (2013); Loss of Range of Motion (2032); Distress (2329); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Fibrosis (3167); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.Follow-up is being conducted to obtain legal contact information.If/when the contact information is received, a supplemental med watch report will be submitted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle unf and medical record received.After review of the medical records the patient was revised due to symptomatic metallosis, pseudotumor, alval, elevated metal ions, crp and sedimentation rate resulting to pain, bone necrosis of the proximal femur, large lytic lesion of the ischium, limp and leg length difference.Operative note reported pseudotumor fluid collection approx.15 cc of red serosanguinous fluid.There is significant pseudo-capsular expansion and grade tinted stained tissue consistent with metal debris and damage.Cup looks vertical and anteverted related to spinal pelvic imbalance.Compromise of the abductors by the necrosis of the trochanter from the metallosis damage.Pathology report component had thick fibrosis and synovial lining eroded.Moderate grade for alval.Lab result for chromium and cobalt shows above 7 ppb.Doi: 2009: dor: (b)(6) 2019; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a device history record (mre) review, was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: e1, g2.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Update (b)(6) 2021.Update (b)(6) 2021, received did not have any additional details to be added in investigation.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a device history record (mre) review, was not possible because the required lot code was not provided.H10 additional narrative: added: b5 and h6 (clinical codes).H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the bone injury and metal poisoning.
 
Event or Problem Description
Pinnacle litigation records was received.Litigation alleged that the patient suffered toxic heavy metal poisoning, tissue, muscle, and bone destruction.In addition to what were reported previously.Litigation alleges patient suffered heavy metal poisoning from toxic heavy metals resulting in injury, limited mobility, emotional trauma and distress.Doi: (b)(6) 2009; dor: (b)(6) 2019; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a device history record (mre) review, was not possible because the required lot code was not valid.

Brand Name
SUMMIT CEMENTED STEM SZ2 STD
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11349550
Report Number1818910-2021-03439
Device Sequence Number19692876
Product Code JDI
UDI-Device Identifier10603295059523
UDI-Public10603295059523
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170339
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/03/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-03-080
Device Catalogue Number157003080
Device Lot NumberXGAB11000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/26/2021
02/28/2021
04/16/2021
03/13/2023
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date02/28/2021
03/02/2021
04/20/2021
03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +1.5.; ARTICULEZE M HEAD 36MM +1.5.; DEPUY SUMMIT SIZE 2.; PINNACLE ACETABULAR CUP SIZE 50.; PINNACLE ACETABULAR CUP SIZE 50.; PINNACLE MTL INS NEUT36IDX50OD.; PINNACLE MTL INS NEUT36IDX50OD.; SUMMIT CEMENTED STEM SZ2 STD.; ARTICULEZE M HEAD 36MM +1.5; DEPUY SUMMIT SIZE 2; PINNACLE ACETABULAR CUP SIZE 50; PINNACLE MTL INS NEUT36IDX50OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight88 KG